Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 16, NWS Fort Worth, TX

April 23, 2021Hunt County, Kaufman County, Rockwall County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 23, 2021, 2:32 PM CDT for Hunt County, Kaufman County, Rockwall County, Texas. It took effect at Apr 24, 2021, 6:42 AM CDT. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2021, 2:32 PM CDT (19:32 UTC)
In effect from
Apr 24, 2021, 6:42 AM CDT
Expired
Apr 25, 2021, 4:20 AM CDT
In force
22 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Hunt County, TX, Kaufman County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 11.83 ft at Apr 24, 2021, 12:00 PM CDT.

actionminormoderate5101504/2304/2404/2504/26
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

239 
WGUS44 KFWD 231932
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
232 PM CDT Fri Apr 23 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt, and 
  Rockwall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-241345-
/O.NEW.KFWD.FL.W.0015.210424T0600Z-210426T0021Z/
/GNVT2.1.ER.210424T0600Z.210424T1800Z.210425T1220Z.NO/
232 PM CDT Fri Apr 23 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Cowleech Fork Sabine River At Greenville.
* From late tonight to Sunday evening.
* At 1:45 PM CDT Friday the stage was 4.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 16.5 feet early tomorrow 
  afternoon. It will then fall below flood stage Sunday morning.
* Impact...At 17.0 feet, Moderate out of bank flooding will occur. A 
  few rural roads closures will be needed along the river reach. 
  Moderate flooding will occur along the river through Greenville.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

TXC231-257-397-241345-
/O.NEW.KFWD.FL.W.0016.210424T1142Z-210425T0920Z/
/QLAT2.1.ER.210424T1142Z.210424T1800Z.210424T2120Z.NO/
232 PM CDT Fri Apr 23 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the South Fork Sabine River Near Quinlan.
* From Saturday morning to late Saturday night.
* At 1:45 PM CDT Friday the stage was 4.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 16.0 feet early tomorrow afternoon. 
  It will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Minor out of bank flooding will occur.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

Godwin
1 follow-up statement
937 
WGUS84 KFWD 240632
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
132 AM CDT Sat Apr 24 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and 
  Rockwall Counties.

...The Flood Warning continues for the following rivers in Texas...

  Cowleech Fork Sabine River At Greenville affecting Hunt County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC231-257-397-240745-
/O.CAN.KFWD.FL.W.0016.210424T1142Z-210424T0632Z/
/QLAT2.1.ER.210424T1142Z.210424T1800Z.210424T2120Z.NO/
132 AM CDT Sat Apr 24 2021

...The Flood Warning for the South Fork Sabine River Near Quinlan 
has been cancelled...

The Flood Warning is cancelled for
  the South Fork Sabine River Near Quinlan.
* At 12:45 AM CDT Saturday the stage was 4.4 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 9.6 feet 
  this evening.


&&

LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634

$$

TXC231-250045-
/O.EXT.KFWD.FL.W.0015.000000T0000Z-210425T1734Z/
/GNVT2.1.ER.210424T0340Z.210424T1200Z.210425T0534Z.NO/
132 AM CDT Sat Apr 24 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Cowleech Fork Sabine River At Greenville.
* Until Sunday afternoon.
* At 12:45 AM CDT Saturday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.6 feet 
  this morning. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 17.0 feet, Moderate out of bank flooding will occur. A 
  few rural roads closures will be needed along the river reach. 
  Moderate flooding will occur along the river through Greenville.


&&

LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619

$$

79

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 23, 1:52 PM CDT, 40 minutes earlier.

Area forecast discussion, Apr 23, 1:52 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
152 PM CDT Fri Apr 23 2021

...New Long Term...

.SHORT TERM... /Issued 1258 PM CDT Fri Apr 23 2021/
/Through Saturday/

Showers and thunderstorms have begun to develop west of I-35 as
large-scale lift overspreads the area. Destabilization will
continue over the next hour or two, with showers and thunderstorms
increasing in both coverage and intensity near and just west of
the I-35 corridor. Severe thunderstorms are likely across much of
the area this afternoon and evening, with large hail, damaging
winds, and a few tornadoes all possible. The tornado threat will
need to be monitored closely throughout the afternoon and evening,
as wind speeds increase and become more southeasterly in response
to an approaching surface low.

Confidence has increased in a secondary line of storms developing along
the cold front in southern Oklahoma early tonight. This line of
storms will likely move southeastward, impacting areas near and
along the Red River after midnight. Damaging winds will be the
primary concern with this activity. Confidence is a bit lower in
the southward extent of the line of storms. However, we will
continue to closely monitor trends and adjust PoPs as needed.

In addition to the severe weather threat, heavy rain will be a
concern along and east of I-35. The lack of significant rainfall
should abate any major flooding concerns. However, training
storms could result in a flood threat, especially for areas prone
to flash flooding.

Storms should come to an end early Saturday morning as the upper
trough and attendant surface low continue east. Despite the cold
front, mostly sunny skies will result in slightly warmer temperatures
on Saturday with highs in the 70s.

Barnes

&&

.LONG TERM... /NEW/
/Sunday onward/

The long-term forecast period will begin with an upper-level ridge
axis across the central CONUS, and an upper-level trough moving
into the western CONUS by Monday. As this trough digs into the
West, surface cyclogenesis will take place along the lee of the
Central Rockies. The combination of subsidence from the ridge
aloft and southerly low-level flow in response to the cyclogenesis
across CO/WY will lead to warm temperatures on Monday. Maximum
temperatures on Monday will rise into the mid to upper 80s for
much of North and Central Texas, with a few spots near and west of
U.S. Highway 281 forecast to approach 90 F. Despite the warm and
breezy conditions, relative humidity should stay near or above 30
percent for most locations, keeping the fire weather threat low.

By Tuesday, the upper-level trough axis will move further east
into the Rocky Mountains, deepening the surface low over eastern
CO. To the south of this low, a dryline will sharpen across West
Texas with dewpoints in the warm sector forecast to increase well
into the 60s. Strong ascent from the approaching upper-level
trough, large instability within a robust low-level warm-air
advection regime, and strong wind shear from a 120+ KT jet streak
will support a risk for severe thunderstorms. While there remain
some timing differences between major global models (with the GFS
being faster/earlier and the ECMWF being slower/later), we feel
confident at this time that a potential for a severe weather
episode is likely to exist somewhere in the Southern Plains by
late Tuesday and into Tuesday night.

For Wednesday and beyond, the forecast will be highly dependent
upon how quickly the upper-level trough exits our region. The
slower ECMWF solution would lead to higher precipitation chances
continuing into Wednesday as well as cooler temperatures. The GFS
solution on the other hand would lead to decreasing precipitation
chances on Wednesday. Regardless, it does appear that by the end
of the week, precipitation chances should end and a return to
normal to above normal temperatures can be expected as upper-level
riding builds back in across the western CONUS.

Godwin

&&

.AVIATION... /Issued 1258 PM CDT Fri Apr 23 2021/
/18Z TAFs/

MVFR/IFR ceilings will continue across all terminals this
afternoon. Showers and thunderstorms have begun to develop near
and west of the I-35 corridor. An increase in thunderstorm
coverage and intensity is expected within the next hour or two.
Hail and strong convective winds will be a concern this afternoon
through early evening.

Convective activity should exit to the east this evening, but a
secondary line of storms is expected to develop in southern
Oklahoma tonight. Confidence is low in the southward extent of
these storms, but VCTS has been included in the Metroplex TAFs for
now. All storms should exit to the east by 08Z or so as a cold
front pushes through the area. North/northwest winds are expected
behind the front, with gusty conditions likely by early Saturday
morning.

A few hours of MVFR ceilings will be possible at D10 terminals
Saturday morning. However, VFR should return by midday.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    57  76  54  83  62 /  40   0   0   0   0
Waco                54  76  51  84  59 /  40   0   0   0   0
Paris               56  72  51  78  58 / 100   5   0   0   0
Denton              54  74  49  81  59 /  40   0   0   0   0
McKinney            57  73  51  80  60 /  60   0   0   0   0
Dallas              59  76  56  84  64 /  40   0   0   0   0
Terrell             57  74  51  80  59 /  70   0   0   0   0
Corsicana           58  76  54  82  59 /  70   0   0   0   0
Temple              54  78  51  84  59 /  30   0   0   0   0
Mineral Wells       54  75  49  85  60 /  10   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 23, 1:53 PM CDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
153 PM CDT Fri Apr 23 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
153 PM CDT Fri Apr 23 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms will continue to increase in coverage and intensity
through the rest of the afternoon. Some storms will become severe,
with large hail, damaging winds, and a few tornadoes possible. The
greatest storm chances will be near and east of Interstate 35, but
the severe weather threat will exist across all of North and Central
Texas.

A second round of storms will be possible along the cold front
tonight near the Red River. Damaging winds will be the primary threat
with these storms. Storms will come to an end from west to east early
Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A chance for severe thunderstorms will return on Tuesday, but the
details remain uncertain at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening, mainly along
and east of the Interstate 35 corridor.

In the hours before

Special weather statement, Apr 23, 1:44 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 PM CDT Fri Apr 23 2021

TXZ100-101-231915-
Young TX-Jack TX-
144 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YOUNG AND NORTHERN
JACK COUNTIES UNTIL 215 PM CDT...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bryson, or 13 miles west of Jacksboro, moving
northeast at 50 mph.

Pea size hail will be possible with this storm.

 Locations impacted include...
Jacksboro, Bryson and Newport.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.

LAT...LON 3344 9798 3343 9794 3339 9792 3328 9792
      3309 9844 3328 9851 3347 9821 3347 9798
TIME...MOT...LOC 1844Z 234DEG 45KT 3326 9838

Sanchez
Local storm report, Apr 23, 1:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             5 N GRAND PRAIRIE       32.76N 97.03W
04/23/2021  E1.00 INCH       DALLAS             TX   TRAINED SPOTTER

            QUARTER SIZE HAIL NEAR I-30 AND PRESIDENT
            GEORGE BUSH TURNPIKE.

&&

PRATER
Special weather statement, Apr 23, 1:47 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
147 PM CDT Fri Apr 23 2021

TXZ104-119-120-231915-
Collin TX-Rockwall TX-Dallas TX-
147 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCKWALL...SOUTH
CENTRAL COLLIN AND NORTHEASTERN DALLAS COUNTIES UNTIL 215 PM CDT...

At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas, moving northeast at 40 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Dallas, Plano, Garland, Mesquite, Richardson, Allen, Rowlett, Wylie,
Rockwall, Balch Springs, University Park, Sachse, Highland Park,
Murphy, Royse City, Fairview, Heath, Fate, Lucas and Sunnyvale.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.

LAT...LON 3293 9632 3281 9650 3281 9652 3280 9652
      3267 9672 3284 9688 3313 9660
TIME...MOT...LOC 1847Z 222DEG 35KT 3282 9671

Sanchez
Local storm report, Apr 23, 1:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
149 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             2 NNW FORT WORTH        32.78N 97.35W
04/23/2021  E0.70 INCH       TARRANT            TX   PUBLIC

            DIME SIZED HAIL AT 215 NE 14TH.

&&

PRATER
Local storm report, Apr 23, 1:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
154 PM CDT FRI APR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             4 SSE RICHLAND HILLS    32.77N 97.20W
04/23/2021  E0.70 INCH       TARRANT            TX   PUBLIC

            DIME SIZED HAIL REPORTED AT 7300 JOHN T
            WHITE RD.

&&

PRATER
Special weather statement, Apr 23, 2:08 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Fri Apr 23 2021

TXZ103-104-118>120-231945-
Collin TX-Rockwall TX-Denton TX-Tarrant TX-Dallas TX-
208 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCKWALL...SOUTHEASTERN
DENTON...NORTHEASTERN TARRANT...SOUTHWESTERN COLLIN AND NORTHERN
DALLAS COUNTIES UNTIL 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Farmers Branch, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, McKinney,
Carrollton, Frisco, Richardson, Lewisville, Allen, Flower Mound,
Rowlett, Euless, Bedford, Grapevine, Wylie, Coppell and Rockwall.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.

LAT...LON 3271 9694 3294 9720 3328 9674 3294 9633
TIME...MOT...LOC 1908Z 236DEG 29KT 3291 9686

Sanchez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:45 PM CDTSpecial Weather StatementFWDParker30 min
Apr 23, 1:13 PM CDTSpecial Weather StatementFWDTarrant32 min
Apr 23, 1:32 PM CDTSpecial Weather StatementFWDTarrant28 min
Apr 23, 1:44 PM CDTSpecial Weather StatementFWDJack31 min
Apr 23, 1:47 PM CDTSpecial Weather StatementFWDDallas, Rockwall28 min
Apr 23, 2:03 PM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise42 min
Apr 23, 2:08 PM CDTSpecial Weather StatementFWDDallas37 min
Apr 23, 2:27 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Rockwall63 min
Apr 23, 2:32 PM CDTRiver Flood WarningFWDHunt42 hr
Apr 23, 2:42 PM CDTSevere Thunderstorm WarningFWDCooke, Montague39 min
Apr 23, 3:12 PM CDTSevere Thunderstorm WarningFWDHunt63 min
Apr 23, 3:16 PM CDTSpecial Weather StatementFWDJohnson29 min
Apr 23, 3:28 PM CDTSpecial Weather StatementFWDMcLennan47 min
Apr 23, 3:42 PM CDTRiver Flood WarningFWDDallas14 hr
Apr 23, 3:46 PM CDTSevere Thunderstorm WarningFWDBosque, McLennan23 min
Apr 23, 4:10 PM CDTSpecial Weather StatementFWDCooke35 min
Apr 23, 4:17 PM CDTSpecial Weather StatementFWDKaufman28 min
Apr 23, 4:35 PM CDTSpecial Weather StatementFWDWise25 min
Apr 23, 5:10 PM CDTSpecial Weather StatementFWDComanche35 min
Apr 23, 5:33 PM CDTSevere Thunderstorm WarningFWDLampasas57 min
Apr 23, 5:48 PM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Erath, Hamilton57 min
Apr 23, 6:25 PM CDTSpecial Weather StatementFWDCoryell35 min
Apr 23, 6:34 PM CDTSpecial Weather StatementFWDJohnson26 min
Apr 23, 6:38 PM CDTSpecial Weather StatementFWDBosque37 min
Apr 23, 6:45 PM CDTTornado WarningFWDDenton19 min
Apr 23, 6:57 PM CDTSpecial Weather StatementFWDBell33 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.